MAUDE Adverse Event Report: MEDTRONIC NEUROVASCULAR CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MEDTRONIC NEUROVASCULAR CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-2-8-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
During evaluation, the concerto coil (lot# a559054) was removed from the opened concerto coil inner pouch.The concerto pushwire was found to be bent at approximately 0.5cm, 84.0cm, 119.0cm, and 122.5cm from the proximal end.The concerto pushwire was found to be outside of the introducer sheath.The concerto implant coil was found to be detached from the pushwire.The implant coil was found to be stretched and partially within the introducer sheath.The implant coil was partially extending out from the distal end of the introducer sheath.The portion of the implant coil outside of the introducer sheath was found to be partially stretched with a broken polypropylene filament.All other subassemblies appeared to be normal and no other anomalies were observed.During analysis of the concerto coil, no evidence was found that would ascribe root cause for the failure of the concerto coil from advancing through its introducer sheath.Additional testing: the outer diameter (od) of the concerto implant coil tip was measured and found to be within specification per d wgsnv-5-20-helix rev.J (spec¿s.= 0.0122¿ + 0.0010¿ / - 0.0025¿) coil tip od = 0.0111¿.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during coiling treatment, these two coils stuck inside their introducer sheath.It was reported that fist coil would not able to advance in the catheter hub as did not come out of the introducer sheath.Another same size of the coil was used but had the same issue.The physician used different size of the coils and procedure was completed.The patient is doing fine.All devices were used per the ifu.021 microcatheter was used but unknown microcatheter and hospital discarded.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MEDTRONIC NEUROVASCULAR
9775 toledo way
irvine CA 92618
MDR Report Key8138638
Report Number2029214-2018-01026
Device Sequence Number11202383
Product Code KRD
UDI-Device Identifier00847536013346
UDI-Public00847536013346
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2020
Device Model NumberNV-2-8-HELIX
Device Catalogue NumberNV-2-8-HELIX
Device Lot NumberA559054
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2018
Initial Report FDA Received Date12/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1